Can Antihistamines Make Your Tinnitus Worse?

Discussion in 'Support' started by JasonP, Oct 2, 2017.

    1. JasonP
      No Mood

      JasonP Member

      Tinnitus Since:
      6/2006
      I started taking an antihistamine on Tuesday and the tinnitus I thought was normal on Wednesday.

      Thursday I can't remember but on Friday my tinnitus got really bad. I didn't take the antihistamine on Friday and when I woke up Saturday, my T wasn't as bad.

      However, that morning I decided to take it again and my T shot up for the rest of the day. I was thinking since maybe the antihistamine I was taking worked on other brain receptors that maybe that was the cause of it so I took Meclizine (another antihistamine) last night. Woke up to the same horrid tinnitus sound.

      It's weird, I think maybe two times last year I took an antihistamine before bed and it seemed to help me the next day, however if I took it two times in a row, I would wake up with bad tinnitus.

      Also, my ears can have an ache off an on like it they are being pierced with a needle. I hope it is the antihistamine or something related to it and not something else. I'm on other medicines too. I haven't had any hyperacusis YET.
       
    2. glynis
      Feminine

      glynis Member Benefactor Ambassador Hall of Fame

      Location:
      England, Stoke-on-Trent
      Tinnitus Since:
      2004
      Cause of Tinnitus:
      Meniere's Disease
      Some antihistamines can cause and spike tinnitus.
      I take 180mg fexofenadine and ringing in the ears is listed as a side effect.
      Love glynis
       

Share This Page

Loading...